Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 66, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 6, 2022, 2:51 PM EDT for 4 counties in Georgia. It was in force for 39 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2022, 2:51 PM EDT (18:51 UTC)
- Expired
- May 6, 2022, 3:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Bleckley County, GA, Houston County, GA, Pulaski County, GA, Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 31 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 3:06 PM EDT | TSTM WND DMG | 3 Ene Hayneville, GA | TREE DOWN ACROSS ROAD ON GA-247 NEAR WASTE TREATMENT PLANT. |
| May 6, 3:07 PM EDT | TSTM WND DMG | 3 Ene Royal, GA | MUTLIPLE LARGE TREES DOWN AROUND PROPERTY OFF OF ANTIOCH ROAD, NORTH OF COCHRAN. |
| May 6, 3:13 PM EDT | TSTM WND DMG | 2 W Klondike, GA | TREE AND POWERLINES DOWN NEAR INTERSECTION OF KLONDIKE RD AND BARRETT RD |
| May 6, 3:30 PM EDT | TSTM WND DMG | 4 Nne Cary, GA | TREE DOWN ON NOBLES RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 12:57 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted.
768
WUUS52 KFFC 061851
SVRFFC
GAC023-153-235-289-061930-
/O.NEW.KFFC.SV.W.0066.220506T1851Z-220506T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
251 PM EDT Fri May 6 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northern Pulaski County in central Georgia...
Southern Twiggs County in central Georgia...
Bleckley County in central Georgia...
Southeastern Houston County in central Georgia...
* Until 330 PM EDT.
* At 251 PM EDT, a severe thunderstorm was located over Klondike, or
7 miles northwest of Hawkinsville, moving northeast at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Cochran, Hawkinsville, Marion, Hayneville, Browndale, Tarversville,
Mobley Crossing, Baileys Park, Royal, District Path, Ocmulgee
Public Fishing Area, Paulk, Goldsboro, Cary, Pulaski State Prison,
Porter, Kathleen, Coley Station, Sand Bed and Bullard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM EDT for central
Georgia.
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3236 8372 3271 8347 3256 8321 3247 8316
3246 8316 3244 8319 3234 8330 3233 8329
3230 8332 3229 8334 3228 8335 3220 8345
TIME...MOT...LOC 1851Z 226DEG 37KT 3233 8359
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$1 follow-up statement
601
WWUS52 KFFC 061914
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
314 PM EDT Fri May 6 2022
GAC153-235-061924-
/O.CAN.KFFC.SV.W.0066.000000T0000Z-220506T1930Z/
Pulaski GA-Houston GA-
314 PM EDT Fri May 6 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PULASKI AND
SOUTHEASTERN HOUSTON COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 PM EDT for central
Georgia.
LAT...LON 3241 8323 3258 8354 3260 8354 3271 8347
3256 8321 3255 8321 3246 8316
TIME...MOT...LOC 1914Z 226DEG 47KT 3260 8330
$$
GAC023-289-061930-
/O.CON.KFFC.SV.W.0066.000000T0000Z-220506T1930Z/
Twiggs GA-Bleckley GA-
314 PM EDT Fri May 6 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHERN TWIGGS AND NORTHEASTERN BLECKLEY COUNTIES...
At 314 PM EDT, a severe thunderstorm was located near Danville, or
near Jeffersonville, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Marion, Tarversville, District Path, Bullard, Goldsboro, Rebie and
Cary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM EDT for central
Georgia.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3241 8323 3258 8354 3260 8354 3271 8347
3256 8321 3255 8321 3246 8316
TIME...MOT...LOC 1914Z 226DEG 47KT 3260 8330
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:27 PM EDT, 24 minutes earlier.
Area forecast discussion, May 6, 2:27 PM EDT, 24 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 227 PM EDT Fri May 6 2022 ...Two Tornado Watches and Wind Advisory now in place... .UPDATE... Update to include county segments for second Tornado Watch over north Georgia and a Wind Advisory for all of north and central Georgia. && .PREV DISCUSSION... /Issued 108 PM EDT Fri May 6 2022/ ..Tornado Watch in Effect for Central Georgia through 7PM... UPDATE... SPC has coordinated a Tornado Watch for central Georgia through 7PM. While CAMs are still indicating the possibility of discrete storm development over the state, the most favorable environment for severe storm/tornado activity has shifted south over middle/south Georgia. However, far north Georgia into Tennessee also remains favorable for damaging winds and hail (with a non- zero, though low, tornado threat), and continues to be monitored for Severe Watch potential later today. A good portion of the state remains in a Slight to Enhanced Risk of severe storms through the early evening. LGB/LNM PREV DISCUSSION... /Issued 833 AM EDT Fri May 6 2022/ UPDATE... Have updated this morning's discussion to reference Friday's severe potential as "today." LNM PREV DISCUSSION... /Issued 731 AM EDT Fri May 6 2022/ Updated for 12Z Aviation Discussion... PREV DISCUSSION... /Issued 442 AM EDT Fri May 6 2022/ Morning Area Forecast Discussion... SHORT TERM /Today through Saturday/... The short term forecast will be dominated by the concerns over the threat for severe weather across the entire forecast area Friday. SPC Day 1 Outlook now has a majority of the forecast area in an enhanced risk with the potential for all severe weather hazards on the table. An upper level trough moves through the Ohio River Valley from the Mississippi Valley today. As the surface low tracks eastward, the attendant cold front will trail behind and bring the potential for impactful severe weather. CAMs suggest the possibility of a few isolated to scattered showers and thunderstorms early this morning ahead of a more organized line of convection that will develop and impact western portions of Georgia primarily after 9am. 00Z HREF guidance shows MUCAPE of 1000 J/kg blanketing north and central Georgia with a plume of MUCAPE between 1500-2000 J/kg filtering in across west central Georgia by noon. Sufficient instability coupled with SRH between 100-200+ m^2/s^2 and a 40-50kt 850mb jet will generate concerns over damaging winds in thunderstorms today across the entire forecast area. Given the environment, there is also a concern of isolated tornadoes, particularly across west Georgia. SPC has expanded the 10% tornado risk from Columbus northward to encompass locations as far north as the TN border and now includes the entire Atlanta metro area. Additionally, the threat for hail up to 1" will be possible within thunderstorms across north and central Georgia. As the line becomes more organized throughout the morning, it will expand from Columbus to the metro Atlanta area and looks to move through during the late morning hours through the early afternoon. It then continues to push eastward to Macon through the late afternoon, and finally exits the forecast area this evening. As the cold front makes its way out of the forecast area, some wrap around precipitation may linger across the extreme northern tier of the forecast area Friday night through Saturday. Temperatures are a bit cooler behind the front, running 5-10+ degrees below normal on Saturday. KAL/Atwell LONG TERM /Saturday Night through Thursday/... The cold front will be southeast of the CWA by late Saturday leaving north to northwest flow in its wake. Drier and cooler air will continue to be advected into the area Sunday. As a result Sunday will feel "cooler" as high temperatures max out in the mid 70s to low 80s area wide. Sunday through next week strong ridging aloft and high pressure at the surface develops as an upper low cuts off and stalls just off the Eastern Seaboard. Locally subsidence under the ridge will aid in keeping PoPs minimized and temperatures slowly warming back into mid to upper 80s across much of the area. Very late next week PoPs return to the forecast as the aforementioned cut off upper low deepens and moves southward down the coast and then on shore across southcentral and southern GA. 28 && .AVIATION... 18Z Update... MVFR conditions have been accompanying thunderstorm activity over far north and portions of central Georgia this afternoon. Otherwise FEW-BKN VFR conditions at TAF sites. TS chances over TAF sites is low. Winds have picked up with SW-S winds at 10-20kt with gusts to 25-35kt. Expect gusts to drop overnight, with speeds still 6-12kt, then W winds and gusts return after 14-15z. Wrap around moisture will return MVFR cigs to north GA and ATL- area TAF sites after 08Z, with cloudiness continuing into Saturday afternoon. //ATL Confidence...18Z Update... Medium on all elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 79 58 70 51 / 80 5 5 0 Atlanta 79 58 68 53 / 60 5 5 0 Blairsville 73 51 60 47 / 80 50 40 20 Cartersville 79 55 67 50 / 70 20 5 0 Columbus 81 60 76 54 / 70 0 0 0 Gainesville 77 57 67 51 / 80 10 10 5 Macon 84 58 76 52 / 70 10 5 0 Rome 80 57 69 51 / 70 20 10 0 Peachtree City 80 56 70 51 / 50 0 0 0 Vidalia 89 63 78 56 / 80 30 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Tornado Watch until 7 PM EDT this evening for the following zones: Baldwin...Bibb...Bleckley...Chattahoochee...Crawford... Crisp...Dodge...Dooly...Emanuel...Glascock...Hancock...Harris... Houston...Jefferson...Johnson...Jones...Laurens...Macon... Marion...Monroe...Montgomery...Muscogee...Peach...Pulaski... Schley...Stewart...Sumter...Talbot...Taylor...Telfair...Toombs... Treutlen...Twiggs...Upson...Warren...Washington...Webster... Wheeler...Wilcox...Wilkinson. Wind Advisory until 9 PM EDT this evening for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley... Butts...Carroll...Catoosa...Chattahoochee...Chattooga... Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp... Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel... Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock... Gordon...Greene...Gwinnett...Hall...Hancock...Haralson... Harris...Heard...Henry...Houston...Jackson...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin... Macon...Madison...Marion...Meriwether...Monroe...Montgomery... Morgan...Murray...Muscogee...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Peach...Pickens...Pike...Polk... Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair... Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson... Walker...Walton...Warren...Washington...Webster...Wheeler... White...Whitfield...Wilcox...Wilkes...Wilkinson. Tornado Watch until 8 PM EDT this evening for the following zones: Banks...Catoosa...Dawson...Fannin...Gilmer...Hall... Lumpkin...Murray...Pickens...Towns...Union...White...Whitfield. && SHORT TERM...31 LONG TERM....28 AVIATION...31
Hazardous weather outlook, May 6, 8:06 AM EDT, 6 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 806 AM EDT Fri May 6 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071215- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 806 AM EDT Fri May 6 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A few rounds of scattered strong to severe thunderstorms moving from west to east will cross the area between mid-morning and late afternoon. Some storms will be capable of damaging winds, large hail and even a brief tornado. Locally heavy rain could also result in sudden water rises in creeks and small streams, as well as elevate the flood risk over urban areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for 9 AM through 7 PM today across north and central Georgia. Spotters are also encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, May 6, 1:52 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
152 PM EDT Fri May 6 2022
GAZ104>106-061815-
Crisp GA-Dooly GA-Sumter GA-
152 PM EDT Fri May 6 2022
...A strong thunderstorm will impact portions of southwestern Dooly,
Sumter and northwestern Crisp Counties through 215 PM EDT...
At 152 PM EDT, a strong thunderstorm was over Smithville, or 11 miles
northwest of Leesburg, moving northeast at 35 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Americus, Leslie, De Soto, Desoto, Cobb, Sumter, Lamar, Georgia
Veterans Memorial St Pk, Croxton Crossroads, New Era, Flint River
Wma, Huntington, Pennington, Drayton, Maddox and Methvins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 700 PM EDT for central and
west central Georgia.
&&
LAT...LON 3194 8441 3219 8406 3217 8403 3218 8403
3218 8402 3207 8391 3194 8383 3190 8393
3191 8392 3192 8434 3187 8434
TIME...MOT...LOC 1752Z 229DEG 32KT 3188 8428
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 6, 2:03 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
203 PM EDT Fri May 6 2022
GAZ106-108-061845-
Crisp GA-Wilcox GA-
203 PM EDT Fri May 6 2022
...A strong thunderstorm will impact portions of western Wilcox and
Crisp Counties through 245 PM EDT...
At 203 PM EDT, a strong thunderstorm was near Doles, or 8 miles west
of Ashburn, moving northeast at 35 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cordele, Rochelle, Arabi, Pitts, East Crisp, Antioch Church, Pope
City, Seville, Hatley, Pleasant View, Raines, Double Run, Tremont,
Wenona and Owensboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 700 PM EDT for central
Georgia.
&&
LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
3187 8393 3188 8393 3203 8366 3203 8361
3206 8361 3211 8354 3185 8328 3185 8361
3180 8361 3180 8379
TIME...MOT...LOC 1803Z 238DEG 31KT 3174 8380
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 6, 2:06 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
206 PM EDT Fri May 6 2022
GAZ013>015-021-061830-
Dawson GA-Cherokee GA-Pickens GA-Lumpkin GA-
206 PM EDT Fri May 6 2022
...A strong thunderstorm will impact portions of northeastern
Cherokee, southern Lumpkin, southwestern Dawson and southeastern
Pickens Counties through 230 PM EDT...
At 206 PM EDT, a strong thunderstorm was over Reavis Mountain, or 9
miles southeast of Jasper, moving northeast at 50 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Dahlonega, Dawsonville, Ball Ground, Nelson, Hollis Lathem Reservoir,
Auraria, Marblehill, Reavis Mountain, Nimblewill, McKee and Juno.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 800 PM EDT for north central
Georgia.
&&
LAT...LON 3447 8389 3446 8389 3446 8391 3447 8391
3447 8393 3446 8393 3446 8392 3445 8392
3443 8396 3430 8438 3437 8443 3457 8419
3458 8398
TIME...MOT...LOC 1806Z 238DEG 42KT 3436 8433
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 6, 2:14 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
214 PM EDT Fri May 6 2022
GAZ093-104>106-061900-
Macon GA-Crisp GA-Dooly GA-Sumter GA-
214 PM EDT Fri May 6 2022
...A strong thunderstorm will impact portions of south central Macon,
Dooly, southeastern Sumter and northwestern Crisp Counties through
300 PM EDT...
At 214 PM EDT, a strong thunderstorm was over Lamar, or 9 miles
southeast of Americus, moving northeast at 35 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Americus, Cordele, Vienna, Byromville, Leslie, Lilly, De Soto,
Dooling, Desoto, Cobb, Lamar, Georgia Veterans Memorial St Pk,
Richwood, New Era, Flint River Wma, Huntington, Pennington, Drayton,
Maddox and Methvins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 700 PM EDT for central and
west central Georgia.
&&
LAT...LON 3191 8392 3191 8401 3200 8435 3229 8398
3210 8361 3205 8361 3189 8393
TIME...MOT...LOC 1814Z 236DEG 32KT 3200 8408
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 6, 2:22 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
222 PM EDT Fri May 6 2022
GAZ110-061900-
Telfair GA-
222 PM EDT Fri May 6 2022
...A strong thunderstorm will impact portions of Telfair County
through 300 PM EDT...
At 222 PM EDT, a strong thunderstorm was near China Hill, or 14 miles
southwest of McRae, moving northeast at 35 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
McRae, Helena, Milan, Scotland, Towns, China Hill and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 700 PM EDT for central
Georgia.
&&
LAT...LON 3193 8316 3212 8292 3211 8290 3209 8290
3207 8286 3206 8286 3206 8284 3205 8281
3202 8278 3201 8273 3197 8270 3180 8306
TIME...MOT...LOC 1822Z 236DEG 32KT 3192 8306
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 6, 2:51 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
251 PM EDT Fri May 6 2022
GAZ016-061900-
White GA-
251 PM EDT Fri May 6 2022
...A strong thunderstorm will impact portions of central White County
through 300 PM EDT...
At 251 PM EDT, a strong thunderstorm was over Helen, or near
Cleveland, moving east at 45 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cleveland, Helen, Unicoi State Park, Robertstown, Anna Ruby Falls,
Smithgall Woods Conservation Are and Sautee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 800 PM EDT for northeastern
Georgia.
&&
LAT...LON 3479 8368 3476 8363 3473 8362 3472 8364
3469 8364 3466 8366 3462 8364 3458 8364
3457 8375 3473 8382 3479 8371
TIME...MOT...LOC 1851Z 251DEG 37KT 3467 8372
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:55 AM EDT | Special Weather Statement | FFC | Chattahoochee, Harris, Muscogee | 35 min |
| May 6, 1:52 PM EDT | Special Weather Statement | FFC | Sumter | 23 min |
| May 6, 2:03 PM EDT | Special Weather Statement | FFC | Crisp, Wilcox | 42 min |
| May 6, 2:06 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin | 24 min |
| May 6, 2:14 PM EDT | Special Weather Statement | FFC | Dooly, Sumter | 46 min |
| May 6, 2:20 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Sumter | 25 min |
| May 6, 2:22 PM EDT | Special Weather Statement | FFC | Telfair | 38 min |
| May 6, 2:22 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, Union, White | 23 min |
| May 6, 2:31 PM EDT | Severe Thunderstorm Warning | FFC | Wilcox | 29 min |
| May 6, 2:32 PM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 6 hr |
| May 6, 2:37 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Pulaski | 38 min |
| May 6, 2:40 PM EDT | Severe Thunderstorm Warning | FFC | Telfair, Wheeler | 35 min |
| May 6, 2:48 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Pulaski, Wilcox | 31 min |
| May 6, 2:51 PM EDT | Special Weather Statement | FFC | White | 9 min |
| May 6, 3:04 PM EDT | Special Weather Statement | FFC | Catoosa | 26 min |
| May 6, 3:06 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery | 24 min |
| May 6, 3:09 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Treutlen | 39 min |
| May 6, 3:13 PM EDT | Special Weather Statement | FFC | Dade, Walker | 32 min |
| May 6, 3:13 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Twiggs, Wilkinson | 32 min |
| May 6, 3:21 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 24 min |
| May 6, 3:27 PM EDT | Special Weather Statement | FFC | Candler | 33 min |
| May 6, 3:30 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Toombs | 32 min |
| May 6, 3:37 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Johnson, Treutlen, Washington | 38 min |
| May 6, 3:44 PM EDT | Special Weather Statement | FFC | Catoosa, Walker, Whitfield | 31 min |
| May 6, 3:59 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Murray, Whitfield | 31 min |
| May 6, 4:00 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson | 34 min |
| May 6, 4:15 PM EDT | Special Weather Statement | FFC | Murray | 15 min |
| May 6, 4:19 PM EDT | Special Weather Statement | FFC | Toombs | 26 min |
| May 6, 4:38 PM EDT | Special Weather Statement | FFC | Glascock | 37 min |
| May 6, 5:04 PM EDT | Special Weather Statement | FFC | Bleckley, Pulaski | 26 min |
| May 6, 5:17 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Pulaski | 43 min |
| May 6, 5:45 PM EDT | Special Weather Statement | FFC | Laurens | 30 min |
| May 6, 6:06 PM EDT | Special Weather Statement | FFC | Washington | 24 min |
| May 6, 6:43 PM EDT | Special Weather Statement | FFC | Jefferson | 17 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.